Doctor insights on:
Bortezomib Allergy In Children
Allergies occur when your immune system is triggered by envirionmental factors it should ignore--for example, pollen in the air, or dander on a cat or dog--and creates cells to fight against them. An allergic reaction typically causes itching, congestion, or drainage, and ...Read more
Expensive : A single vial (3.5 mg) of velcade (bortezomib) costs around $1, 500.00. Each cycle of treatment (3 weeks duration) will use about 3-4 vials depending on patient's weight or size. Thus, $ 4, 500-6, 000 per cycle. The duration of treatment can take 4 cycles initially and then continued weekly doses for up to 6 - 8 months. Total cost for treatment could get up to $70-80k not including doctor fees and administration. ...Read more
Neuropathy, etc.: Velcade (bortezomib) or Bortezomib frequently causes a sensory neuropathy with tingling, numbness, pain or a combination in the feet and hands. Thrombocytopenia or low platelets can occur but resolves easily with stopping the drug as does low white count. Giving it under the skin rather than intravenously lessens many side effects especially neuropathy. Beware also of shingles which Acyclovir may prevent. ...Read more
Quite a few: 1. Velcade (bortezomib) can affect nerves. It mainly manifests as numbness an pain in hands and feet. Risk increased with prolonged use and when using the drug twice a week. Risk can be decreased by using it subcutaneously ( instead of in a vein) and using it once a week. 2. Many patients report diarrhea on velcade (bortezomib). 3. Velcade (bortezomib) can cause blood counts to go down. ...Read more
They can!: Velcade is also called bortezomib. It is a drug used to treat multiple myeloma and mantle cell lymphoma. Previous treatment for prostate cancer does not make someone unable to receive Velcade, but the side effects from prior cancer treatment might. Velcade causes neuropathy. If someone has neuropathy from prior cancer treatment, it might not be possible to give Velcade. ...Read more
Is neuropathy as a side effect of velcade (bortezomib) transient or durable despite continuation of the treatment
Can be transient: Velcade (bortezomib) can cause peripheral neuropathy. If it causes painful neuropathy or interferes with activity the dose is often decreased. Most of the time if the dose is adjusted or held then the neuropathy improves. But in some patients there can be long-lasting neuropathy. ...Read more
Minimal: It us a fairly well tolerated drug. Its main side effect is neuropathy which can menifest as tingling, numbness of the toes and fingers and lead to weakness in the hands if the drug is continued for long time. But it does recover after stopping or change over to once weekly use. ...Read more
What's the reason for fever with low hemoglobin for 79 yrs old male with multiple myeloma if disease is under control after a year of velcade&melfalan?
Myeloma, treatment: 1) fever - may be from infection with risk from myeloma itself and therapy. Bortezomib (velcade) can increase risk of herpes zoster (shingles). 2) anemia (low hemoglobin) can be from mulitple myeloma and/or the therapies uesd to control it. Check in with your physician. If confusing a repeat bone marrow biopys and other tests may be needed. ...Read moreSee 1 more doctor answer
Is it necessary to take dexa along with Velcade (bortezomib) same day for multiple myeloma patient of 80 yrs as acute diarrhea is encountered after every dose?
See below: Velcade may produce diarrhea, but DEX usually not. Velcade and DEX have been given same day only for the convenience, and I see no reason to try to give them on separate days. Alternatively, one can reduce the dose of Velcade or try anti-diarrhea agent prophylactively, such as imodium (loperamide). Diarrhea needs to be treated with antidiarrhea agents and electrolytes monitoring. ...Read more
My father 80 yrs is under treatment with Velcade (bortezomib) for multiple myeloma a After 2 cycles he is facing acute diarrhea after every injection kindly guide?
In peripheral neuropathy with thalidomide, is lenalidomide a good alternative for newly diagnosed multiple myeloma with velcade (bortezomib) dexamethasone?
Mult.Myeloma relapsed after treatment with velcade (bortezomib), (bortezomib) melphalan&dexamethasone. Melphalan stopped in dec, velcade (bortezomib) in april. Now takes carfilzomib& dexamethasone fever39.5. No infections.What causes fever?
Fever could be side : Effects of the chemotherapeutic agents and steroids considering there's no blood infection. Tylenol (acetaminophen) should help control the fever. Follow up with your oncologist. God bless you! http://www.Livestrong.Com/article/36171-herbs-cancer/. ...Read moreSee 1 more doctor answer
The doctor prescribed melpalan, velcade (bortezomib) and dexamethasone for 78 yrs old male with multiple myeloma. He later increase the dose of melphalan from 10 mg to 14 mg despite the treatment progress. Is this warranted considering high AST and alt?
Speak with physician: The best advice at this point is to speak with the treating physician and ask for an explanation regarding the increase in the medication given the progression of disease on the current treatment. If you are not satisfied with the explanation then by all means seek a second opinion consultation. At times, changes in regimens are easily explained; don't be afraid to ask. ...Read more
Exposure + Genes: One needs both a genetic component and "exposure" to a said allergen to develop an allergy. There is a growing support over the past 20 years, that growing up in an environment which is "too clean" can also lead to development of allergies down the road. Either way, allergies are on the rise. ...Read moreSee 2 more doctor answers
Nut allergy: Maybe. Your children may have inherited genes from you that make them more likely to develop an allergy, but they do not inherit a specific allergy to a food e.g. Nuts. The children have to be exposed to food proteins in the diet, before an allergy can develop. Once one develops an allergy then they are always allergic and need proper medical attention to prevent severe problems. ...Read moreSee 1 more doctor answer